Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The variation of Browder's essential spectrum


Author: John J. Buoni
Journal: Proc. Amer. Math. Soc. 48 (1975), 140-144
MSC: Primary 47A10
DOI: https://doi.org/10.1090/S0002-9939-1975-0365174-5
MathSciNet review: 0365174
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to giving various conditions concerning small perturbation of linear operators which imply the continuous variation of the Browder essential spectrum in the Hausdorff topology on the complex plane.


References [Enhancements On Off] (What's this?)

  • [1] M. A. Kaashoek and D. Lay, Ascent, descent, and commuting perturbations, Trans. Amer. Math. Soc. 169 (1972), 35-47. MR 0312299 (47:861)
  • [2] T. Kato, Perturbation theory for linear operators, Die Grundlehren der Math. Wissenschaften, Band 132, Springer-Verlag, New York, 1966. MR 34 #3324. MR 0203473 (34:3324)
  • [3] J. L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 16, 1136. MR 0070144 (16:1136c)
  • [4] D. Lay, Characterizations of the essential spectrum of F. E. Browder, Bull. Amer. Math. Soc. 74 (1968), 246-248. MR 36 #4370. MR 0221318 (36:4370)
  • [5] -, Spectral analysis using ascent, descent, nullity and defect, Math. Ann. 184 (1969/70), 197-214. MR 41 #4279. MR 0259644 (41:4279)
  • [6] J. D. Newburgh, The variation of spectra, Duke Math. J. 18 (1951), 165-176. MR 14, 481. MR 0051441 (14:481b)
  • [7] R. Nussbaum, Spectral mapping theorems and perturbation theorems for Browder's essential spectrum, Trans. Amer. Math. Soc. 150 (1970), 445-455. MR 42 #876. MR 0265967 (42:876)
  • [8] -, The radius of the essential spectrum, Duke Math. J. 37 (1970), 473-478. MR 41 #9028. MR 0264434 (41:9028)
  • [9] C. Rickart, General theory of Banach algebras, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #5903. MR 0115101 (22:5903)
  • [10] N. Salinas, Operators with essentially disconnected spectrum, Acta Sci. Math. (Szeged) 33 (1972), 193-205. MR 0350450 (50:2942)
  • [11] M. Schecter, On perturbations of essential spectra, J. London Math. Soc. (2) 1 (1969), 343-347. MR 40 #1809. MR 0248557 (40:1809)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A10

Retrieve articles in all journals with MSC: 47A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0365174-5
Keywords: Browder's essential spectrum, perturbation of operators
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society